zbMATH — the first resource for mathematics

Bi-log-concavity: some properties and some remarks towards a multi-dimensional extension. (English) Zbl 1423.60033
Summary: Bi-log-concavity of probability measures is a univariate extension of the notion of log-concavity that has been recently proposed in a statistical literature. Among other things, it has the nice property from a modelisation perspective to admit some multimodal distributions, while preserving some nice features of log-concave measures. We compute the isoperimetric constant for a bi-log-concave measure, extending a property available for log-concave measures. This implies that bi-log-concave measures have exponentially decreasing tails. Then we show that the convolution of a bi-log-concave measure with a log-concave one is bi-log-concave. Consequently, infinitely differentiable, positive densities are dense in the set of bi-log-concave densities for \(L_p\)-norms, \(p\in [1,+\infty ]\). We also derive a necessary and sufficient condition for the convolution of two bi-log-concave measures to be bi-log-concave. We conclude this note by discussing a way of defining a multi-dimensional extension of the notion of bi-log-concavity.
60E05 Probability distributions: general theory
60E15 Inequalities; stochastic orderings
Full Text: DOI Euclid arXiv
[1] M. Bagnoli and T. Bergstrom, Log-concave probability and its applications, Econom. Theory 26 (2005), no. 2, 445-469. · Zbl 1077.60012
[2] S. Bobkov, Extremal properties of half-spaces for log-concave distributions, Ann. Probab. 24 (1996), no. 1, 35-48. · Zbl 0859.60048
[3] S. G. Bobkov and C. Houdré, Isoperimetric constants for product probability measures, Ann. Probab. 25 (1997), no. 1, 184-205. · Zbl 0878.60013
[4] A. Colesanti, Log-concave functions, Convexity and concentration, IMA Vol. Math. Appl., vol. 161, Springer, New York, 2017, pp. 487-524. · Zbl 1375.26025
[5] L. Dümbgen, P. Kolesnyk, and R. A. Wilke, Bi-log-concave distribution functions, J. Statist. Plann. Inference 184 (2017), 1-17. · Zbl 1356.62062
[6] C. M. Fortuin, P. W. Kasteleyn, and J. Ginibre, Correlation inequalities on some partially ordered sets, Comm. Math. Phys. 22 (1971), no. 2, 89-103. · Zbl 0346.06011
[7] O. Guédon, Concentration phenomena in high dimensional geometry, Proceedings of the Journées MAS 2012 (Clermond-Ferrand, France), 2012. · Zbl 1358.52013
[8] N. Laha and J. A. Wellner, \(Bi-s^*\)-concave distributions, (2017), arXiv:1705.00252, preprint.
[9] M. Ledoux, The concentration of measure phenomenon, Mathematical Surveys and Monographs, vol. 89, American Mathematical Society, Providence, RI, 2001. · Zbl 0995.60002
[10] A. Prékopa, On logarithmic concave measures and functions, Acta Sci. Math. (Szeged) 34 (1973), 335-343. · Zbl 0264.90038
[11] W. Rudin, Real and complex analysis, third ed., McGraw-Hill Book Co., New York, 1987. · Zbl 0925.00005
[12] R. J. Samworth, Recent progress in log-concave density estimation, Statist. Sci. 33 (2018), no. 4, 493-509. · Zbl 1407.62126
[13] A. Saumard and J. A. Wellner, Log-concavity and strong log-concavity: A review, Statist. Surv. 8 (2014), 45-114. · Zbl 1360.62055
[14] G. Walther, Inference and modeling with log-concave distributions, Statist. Sci. 24 (2009), no. 3, 319-327. · Zbl 1329.62192
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.